What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 18, 12:32 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 18, 12:32 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
132 PM EDT Tue Aug 18 2020
.AVIATION...
[Through 18z Wednesday] VFR conditions are expected to prevail
outside of scattered showers and thunderstorms, mainly during the
afternoon and evening. Some storms will produce gusty winds this
afternoon and evening.
&&
.PREV DISCUSSION [951 AM EDT]...
.NEAR TERM [Through Tonight]...
In the upper levels, a trough is over the Southeast. At the surface,
the stationary boundary that has been lingering over the region will
drift northward today allowing low level moisture to move further
inland. Showers and thunderstorms will be scattered this afternoon
and evening as precipitable water values increase to around 2
inches. With high CAPE values expected this afternoon, a few severe
thunderstorms will be possible. Highs will be in the lower 90s.
Tonight, showers and thunderstorms will become more isolated after
sunset. Lows will be in the lower 70s.
.SHORT TERM [Wednesday Through Thursday]...
A cutoff low drops into AR/LA/MS region from a persistent eastern US
trough mid-week. The cyclonic flow from this feature combined with
the western periphery of an Atlantic high-pressure system should
funnel moisture and ripples of upper energy into our area.
Additionally, a weak front remains draped across the southeast, thus
maintaining a focus for low-level convergence. The environment will
be conducive for scattered convection thanks to the aforementioned
synoptic forcing, high instability, and mesoscale boundary
collisions within a more summertime-like airmass. Showers and
thunderstorms are expected to develop over our waters in the early-
morning hours, then spread inland in the afternoon, before coverage
decreases after sunset. Therefore, PoPs are high through the short-
term, with the best chances (up to 85%) areawide during peak heating
hours. Locally heavy rainfall is possible within strong and/or
slow- moving storms. The widespread precipitation and increased
cloud cover should keep high temperatures around 90, but most
areas likely see upper 80s. Low temperatures are forecast to be in
the low 70s.
.LONG TERM [Thursday Night Through Tuesday]...
The aforementioned cutoff low gradually lifts out to the northeast
across the TN Valley late in the week as the eastern US trough
weakens in response to Atlantic high pressure building westward.
However, upper-level impulses continue tracking across our area,
thus providing forcing for ascent. At the surface, onshore flow will
allow the Gulf seabreeze to penetrate inland, while a ridge axis
noses into the southeast coast, thus reinforcing the Atlantic
seabreeze. The combination of all these features implies a continued
wet pattern for us, where scattered to numerous convection is
expected. Rain chances are highest each afternoon when instability
is greatest. Collisions between seabreezes and/or storm outflow
boundaries are likely to force secondary convection into the early
evening hours.
By Sun, the forecast becomes more uncertain as it will somewhat
depend on the evolution of two tropical disturbances in the
Atlantic. Either of these systems could bring a plume of moisture
into our area, and keep a wet pattern in place. However, given the
low confidence at the moment, PoPs were lowered to more typical
summertime rain chances for the end of the long-term period, as
ridging takes hold of the region. High temperatures will struggle to
reach 90 thanks to persistent rainfall and cloud cover, while lows
remain in the low 70s.
.MARINE...
Southwest winds at 10 knots or less, turn southerly by Thurs, before
becoming southeasterly this weekend. Mostly 1-2 ft waveheights
prevail through the period, but 3-ft waves creep into our offshore
waters Sun-Mon. Favorable boating conditions are expected, but may
change heading into next week; contingent upon the evolution of a
tropical disturbance in the Caribbean.
.FIRE WEATHER...
Scattered showers and thunderstorms are expected this
afternoon/evening. Low dispersions below 20 are possible this
afternoon. Otherwise, no fire weather concerns.
.HYDROLOGY...
A wet pattern is forecast over the next several days, with 7-Day QPF
amounts yielding 1-2.5 inches inland, and around 3 inches along
coastal Big Bend. Isolated areas could see higher amounts where
precipitation persists for long durations. Trends will continued to
be monitored for potential flood concerns, with a tropical
disturbance in the Caribbean being a "wildcard" early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 71 88 71 / 40 60 40 60 60
Panama City 75 87 75 86 74 / 50 40 50 70 70
Dothan 71 90 70 86 69 / 30 60 50 60 60
Albany 73 90 71 87 71 / 40 60 50 60 60
Valdosta 71 89 71 87 71 / 50 60 30 60 50
Cross City 73 90 72 89 72 / 40 40 50 70 60
Apalachicola 76 88 75 86 74 / 40 40 50 70 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...McD
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...DVD
MARINE...IG3
FIRE WEATHER...McD
HYDROLOGY...IG3
In the hours before
Special weather statement, Aug 18, 12:46 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
146 PM EDT Tue Aug 18 2020
FLZ018-181815-
Inland Jefferson FL-
146 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON COUNTY
UNTIL 215 PM EDT...
At 146 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Woodville, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cody, Waukeenah, Capps, Wacissa, Lloyd, Wacissa Springs, Nash and
Thomas City.
LAT...LON 3025 8394 3028 8408 3044 8407 3046 8405
3046 8404 3049 8404 3049 8376
TIME...MOT...LOC 1746Z 258DEG 10KT 3036 8399
42-DVDSpecial weather statement, Aug 18, 12:49 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
149 PM EDT Tue Aug 18 2020
FLZ014-114-181830-
Inland Gulf FL-Coastal Gulf FL-
149 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR GULF COUNTY UNTIL 230 PM EDT/130
PM CDT/...
At 149 PM EDT/1249 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northwest of
Wewahitchka to 11 miles east of Port St. Joe. These storms were
nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Stonemill Creek, Wewahitchka, Honeyville, Chipola Cutoff, Howard
Creek, Willis Landing and Dalkeith.
LAT...LON 2980 8523 3010 8539 3020 8539 3020 8512
3017 8514 3013 8514 3012 8513 3011 8515
3009 8515 3008 8514 3004 8514 2998 8503
2995 8502 2990 8506 2981 8502 2978 8504
TIME...MOT...LOC 1749Z 293DEG 2KT 3018 8536 2988 8512
42-DVDSpecial weather statement, Aug 18, 12:55 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
155 PM EDT Tue Aug 18 2020
FLZ016-GAZ156-157-181830-
Gadsden FL-Decatur GA-Grady GA-
155 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...
SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES UNTIL 230 PM
EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Havana. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Havana, Calvary, Reno, Princes Still, Darsey, Amsterdam, Concord,
Jamieson, Nickleville, Hinson, Dogtown and Laingkat.
LAT...LON 3080 8421 3068 8426 3068 8430 3067 8431
3066 8430 3064 8430 3062 8432 3060 8433
3060 8435 3067 8451 3084 8443
TIME...MOT...LOC 1755Z 293DEG 2KT 3073 8440
42-DVDSpecial weather statement, Aug 18, 1:08 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
208 PM EDT Tue Aug 18 2020
FLZ018-181845-
Inland Jefferson FL-
208 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON COUNTY
UNTIL 245 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Monticello. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cody, Fanlew, Lamont, Waukeenah, Capps, Wacissa, Wacissa Springs and
Thomas City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3032 8381 3031 8382 3030 8382 3028 8384
3027 8388 3025 8390 3024 8407 3044 8407
3046 8404 3047 8404 3043 8380
TIME...MOT...LOC 1808Z 090DEG 2KT 3035 8397
42-DVDSpecial weather statement, Aug 18, 1:15 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Tue Aug 18 2020
FLZ017-181900-
Leon FL-
215 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR LEON COUNTY UNTIL 300 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford,
Gaither Community Center, Tallahassee Memorial Hosp, Iamonia,
Tallahassee Mall, Governors Square Mall, Natural Bridge, Belair, Levy
Park, Indian Head Acres, Chaires Crossroads, Baum, Orchard Pond and
Maclay State Gardens.
LAT...LON 3027 8424 3030 8425 3030 8428 3048 8440
3051 8440 3052 8439 3058 8437 3060 8433
3064 8430 3067 8431 3068 8430 3068 8416
3052 8403 3052 8404 3046 8404 3044 8407
3027 8408
TIME...MOT...LOC 1815Z 319DEG 4KT 3050 8424
42-DVDSpecial weather statement, Aug 18, 1:19 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
219 PM EDT Tue Aug 18 2020
FLZ008-010-012-108-112-181900-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
219 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 300 PM EDT/200 PM
CDT/...
At 219 PM EDT/119 PM CDT/, Doppler radar was tracking a strong
thunderstorm 17 miles southwest of Vernon. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Live Oak, Ebro, Bruce, Red Head, Red Bay, Pine Log and Seminole
Hills.
LAT...LON 3054 8611 3062 8590 3045 8572 3032 8600
3038 8603 3039 8604 3040 8604 3040 8605
TIME...MOT...LOC 1819Z 319DEG 4KT 3048 8595
42-DVD